Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are there any drugs that block the epiglottis?

My sister (a technical writer for pharmaceutical companies who is a walking encyclopedia of drugs) tells me that my father aspirated macaroni into his lungs during lunch; she refused to allow medication when they "tubed" him in the ER and the tube was never removed. Three months later - just before his insurance ran out - his feeding tube (she provided staff with a baby-food concoction for them to give him a few days prior) developed an infection and he passed away. She also threatened to sue them for drawing blood post-partum - which they did at my request - to test for Ankylosing Spondylitis. (One of his doctors remarked he thought he may had it.) She had POA, so the blood was discarded and the test destroyed. I hate to ask this, but is there any drug that could have shut down his epiglottis? And is it possible that using a drug to ease the pain of tubing him in the ER would have caused a noticeable contraindication?

Tue, 2 Jan 2018
Report Abuse
Question is related to
Diseases and Conditions ,  
ENT Specialist 's  Response
Feeling of globus sensation(foreign body sensation)in throat is commonly seen in elderly females.Although the cause is not known,an association with depression and anxiety has been well documented.This is diagnosed by examination of throat to rule out other conditions causing similar senation like gastroesophageal reflux disease,thyroiditis,esophageal disorders.Consulting your doctor (ent) and then psychiatry referral might help you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a severe reaction to sulfa drugs - anyphylaxis - several years ago. I also reacted to PPd which is in hair dye. Took over a year and three...

Recent questions on  Spondylitis

doctor1 MD

1.Eye problem i have hyperthyroid and now i get medicine ptu and also control medicine for uric acid recently my eye is effected by thyroid . My...

doctor1 MD

I am 55 years old, female. I had a provisional diagnosis of ankylosing spondylitis in 1980 but only had a MRI scan confirming the disease last year...

doctor1 MD

Hello, I have Ankylosing spondylitis, and am on Prozac and sulfasalazine. I woke up to urinate in the middle of the night, and passed a thick...

doctor1 MD

First, I have ankylosing spondylitis and wondering if a recurring sore(s) in my ears (mostly, sometimes neck too) are related. The appearance is a...

doctor1 MD

I have a mild Giddines ( head mild dull and like rotating a bit and feel like balance not working) . i was in touch with ENT .. looks all clear...

doctor1 MD

have a spondylitis issue , body pains at at legs/pulling.. could you suggest Best Ayurvedic doctor in Hyderabad? Does Ayurvedic help in treating...

doctor1 MD

i m on medication, using saaz tablet. ( have spondylitis ) for couple of days hav mild giddyness. may i know what would be reason for diggyness......